Publicacions Matemàtiques

On the product of two $\pi$-decomposable soluble groups

L. S. Kazarin, A. Martínez-Pastor, and M. D. Pérez-Ramos

Full-text: Open access

Abstract

Let the group $G=AB$ be a product of two $\pi$-decomposable subgroups $A=O_\pi(A) \times O_{\pi'}(A)$ and $B=O_\pi(B) \times O_{\pi'}(B)$ where $\pi$ is a set of primes. The authors conjecture that $O_\pi(A)O_\pi(B)=O_\pi(B)O_\pi(A)$ if $\pi$ is a set of odd primes. In this paper it is proved that the conjecture is true if $A$ and $B$ are soluble. A similar result with certain additional restrictions holds in the case $2 \in \pi$. Moreover, it is shown that the conjecture holds if $O_{\pi'}(A)$ and $O_{\pi'}(B)$ have coprime orders.

Article information

Source
Publ. Mat., Volume 53, Number 2 (2009), 439-456.

Dates
First available in Project Euclid: 20 July 2009

Permanent link to this document
https://projecteuclid.org/euclid.pm/1248095663

Mathematical Reviews number (MathSciNet)
MR2543859

Zentralblatt MATH identifier
1200.20016

Subjects
Primary: 20D20: Sylow subgroups, Sylow properties, $\pi$-groups, $\pi$-structure 20D40: Products of subgroups

Keywords
Products of groups $\pi$-decomposable groups Hall subgroups

Citation

Kazarin, L. S.; Martínez-Pastor, A.; Pérez-Ramos, M. D. On the product of two $\pi$-decomposable soluble groups. Publ. Mat. 53 (2009), no. 2, 439--456. https://projecteuclid.org/euclid.pm/1248095663


Export citation

References

  • B. Amberg, S. Franciosi, and F. de Giovanni, “Products of groups”, Oxford Mathematical Monographs, Oxford Science Publications, The Clarendon Press, Oxford University Press, New York, 1992.
  • B. Amberg and L. S. Kazarin, On finite products of soluble groups, Israel J. Math. 106 (1998), 93\Ndash108.
  • Z. Arad and D. Chillag, Finite groups containing a nilpotent Hall subgroup of even order, Houston J. Math. 7(1) (1981), 23\Ndash32.
  • Ja. G. Berkovič, A generalization of theorems of Carter and Wielandt, (Russian), Dokl. Akad. Nauk SSSR 171 (1966), 770\Ndash773; English translation in: Soviet Math. Dokl. 7 (1966), 1525\Ndash1529.
  • R. W. Carter, “Simple groups of Lie type”, Pure and Applied Mathematics 28, John Wiley & Sons, London-New York-Sydney, 1972.
  • J. H. Conway, R. T. Curtis, S. P. Norton, R. A. Parker, and R. A. Wilson, “Atlas of finite groups”, Maximal subgroups and ordinary characters for simple groups, With computational assistance from J. G. Thackray, Oxford University Press, Eynsham, 1985. http://brauer.maths.qmul.ac.uk/Atlas/v3/.
  • E. Fisman, On the product of two finite solvable groups, J. Algebra 80(2) (1983), 517\Ndash536.
  • F. Gross, Conjugacy of odd order Hall subgroups, Bull. London Math. Soc. 19(4) (1987), 311\Ndash319.
  • L. S. Kazarin, Criteria for the nonsimplicity of factorable groups, (Russian), Izv. Akad. Nauk SSSR Ser. Mat. 44(2) (1980), 288\Ndash308, 478\Ndash479.
  • L. S. Kazarin, Groups that can be represented as a product of two solvable subgroups, (Russian), Comm. Algebra 14(6) (1986), 1001\Ndash1066.
  • L. S. Kazarin, A problem of Szep, (Russian), Izv. Akad. Nauk SSSR Ser. Mat. 50(3) (1986), 479\Ndash507, 638; English translation in: Math. USSR-Izv. 28(3) (1986), 467\Ndash495.
  • L. S. Kazarin, A. Martínez-Pastor, and M. D. Pérez-Ramos, On the product of a $\pi$-group and a $\pi$-decomposable group, J. Algebra 315(2) (2007), 640\Ndash653.
  • O. H. Kegel, Produkte nilpotenter Gruppen, Arch. Math. (Basel) 12 (1961), 90\Ndash93.
  • P. J. Rowley, The $\pi $-separability of certain factorizable groups, Math. Z. 153(3) (1977), 219\Ndash228.
  • H. Wielandt, Vertauschbarkeit von Untergruppen und Subnormalität, Math. Z. 133 (1973), 275\Ndash276.